Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 19, 2011, 7:41 PM CDT for Seward County, Nebraska. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 7:41 PM CDT (00:41 UTC)
- Expired
- May 19, 2011, 8:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Seward County, NE
The radar
The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:50 PM CDT | HAIL 1 | Milford, NE | ALSO A HALF INCH OF RAIN IN 30 MIN. |
| May 19, 8:08 PM CDT | HAIL 1 | 4 S Garland, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS53 KOAX 200041
SVROAX
NEC159-200115-
/O.NEW.KOAX.SV.W.0066.110520T0041Z-110520T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
741 PM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SEWARD COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 815 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MILFORD...OR 18 MILES WEST OF LINCOLN...AND
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLEASANT DALE AND GARLAND.
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 379 AND 388.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WIND IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4070 9717 4073 9719 4096 9699 4099 9691
4079 9691 4070 9696 4070 9702
TIME...MOT...LOC 0041Z 217DEG 26KT 4079 9701
WIND...HAIL <50MPH 1.00IN
$$
BOUSTEAD3 follow-up statements
564
WWUS53 KOAX 200051
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
751 PM CDT THU MAY 19 2011
NEC159-200115-
/O.CON.KOAX.SV.W.0066.000000T0000Z-110520T0115Z/
SEWARD NE-
751 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SEWARD COUNTY UNTIL 815 PM CDT...
AT 749 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR MILFORD...OR 17 MILES WEST OF LINCOLN...MOVING NORTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
PLEASANT DALE AND GARLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4077 9707 4080 9713 4096 9699 4099 9691
4079 9691 4073 9695 4074 9700
TIME...MOT...LOC 0051Z 210DEG 19KT 4081 9702
WIND...HAIL <50MPH 1.00IN
$$
BOUSTEAD121
WWUS53 KOAX 200102
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
802 PM CDT THU MAY 19 2011
NEC159-200115-
/O.CON.KOAX.SV.W.0066.000000T0000Z-110520T0115Z/
SEWARD NE-
802 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SEWARD COUNTY UNTIL 815 PM CDT...
AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF PLEASANT DALE...OR
16 MILES WEST OF LINCOLN...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
GARLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DEADLY LIGHTNING
AND VERY HEAVY RAIN.
&&
LAT...LON 4082 9704 4084 9709 4096 9699 4099 9691
4079 9691 4078 9696 4080 9700
TIME...MOT...LOC 0102Z 210DEG 19KT 4088 9698
WIND...HAIL <50MPH 1.00IN
$$
BOUSTEAD443
WWUS53 KOAX 200115
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
815 PM CDT THU MAY 19 2011
NEC159-200125-
/O.EXP.KOAX.SV.W.0066.000000T0000Z-110520T0115Z/
SEWARD NE-
815 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SEWARD COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4082 9704 4084 9709 4096 9699 4099 9691
4079 9691 4078 9696 4080 9700
TIME...MOT...LOC 0115Z 210DEG 19KT 4094 9693
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:13 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 19, 4:13 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 413 PM CDT THU MAY 19 2011 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. HIRES WRF-NMM/RUC13/GFSLAMP ALL IN GOOD AGREEMENT SHOWING PROBABILITY OF CONVECTIVE REDEVELOPING HIGH TONIGHT ALONG A SLOW LIFTING WARM FRONT THRU THE CNTRL PLAINS. APPEARS THAT 300K-305K UPGLIDE/MOIST ADV WILL INCREASE THRU THE EVENING HOURS WITH BOTH NAM/GFS ADVERTISING PRECIP WATER VALUES APPROACHING 175% OF NORM AND KI AROUND 35. MAX OMEGA FIELDS PER BOTH NAM/GFS BULLS-EYE THE CWA...THUS HAVE DECIDED TO BUMP POPS TO 90% AND INCREASE 6HR QPF AMOUNTS. HEAVY RAIN A DEFINITE POSSIBILITY IN SOME LOCATIONS OVERNIGHT. GIVEN JUST COMBINATION OF DEEP SHEAR/MUCAPE SVR POTENTIAL LOOKS PROMISING TONIGHT AHEAD/ALONG SLOW LIFTING WARM FRONT...MAINLY FOR THE SRN CWA. POTENTIAL FOR SVR DEVELOPMENT AS WELL FRIDAY AFTN...BUT THINK MAIN THREAT WILL BE FOUND FARTHER SOUTH. MEANWHILE SFC BNDRY BECOMING ESTABLISHED ALONG THE WRN HIGH PLAINS BEFORE SWEEPING EAST ON SATURDAY. LLVL MOIST/UNSTABLE AIRMASS WORKING ITS WAY NWD AHEAD OF APPROACHING COLD FRONT WILL LIKELY RESULT IN CONVECTIVE REDEVELOPMENT SAT AFTN. .LONG TERM...SUNDAY THROUGH THURSDAY. OVERALL NO MAJOR CHANGES MADE AND HAVE KEPT SMALL POPS IN PLACE MAJORITY OF EXTENDED PDS...AND WITH LARGE SCALE FLOW RATHER COMPLICATED HAVE GENERALLY FOLLOWED ALONG WITH HPC. PCPN CHANCES ESSENTIALLY FOCUSED AROUND WEAKENING UPPER CLOSED LOW MIGRATING ACROSS THE NRN PLAINS/UPPER MIDWEST DRAGGING A CANADIAN AIRMASS INTO THE LOWER 48. BOTH GFS/ECM DO AGREE THIS AIRMASS WILL PENETRATE QUITE FAR TO THE SOUTH AND IS PROGGED TO EXTEND FROM THE SRN PLAINS TO THE OH VLY BY THURSDAY MORNING. THE RESULT FOR OUR AREA WILL BE WED/THUR HIGHS ABOUT 10 DEGREES BELOW NORMAL. DEE && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS GENERALLY VFR CIGS ARE EXPECTED THROUGH 00Z OVER MOST OF EASTERN NEBRASKA OUTSIDE OF ANY SHOWER ACTIVITY. KOFK WILL SEE A BRIEF SHOWER AND ACCOMPANYING MVFR CIGS/VSBYS...AND KLNK COULD SEE AN MVFR CIG BEFORE 00Z. MVFR CONDITIONS ARE EXPECTED FOR THE REST OF THE TAF PERIOD THROUGH FRIDAY MORNING AS MOISTURE CONTINUES TO PUSH NORTH...LOWERING CIGS INTO THE FL015-025 RANGE. THUNDERSTORMS DEVELOPING IN THE HIGH PLAINS DURING THE AFTERNOON AND EVENING WILL EVENTUALLY PUSH NORTHEAST INTO EASTERN NEBRASKA BY 06Z. IFR CIGS/VSBYS WILL ACCOMPANY ANY STORMS...AND HAIL IS ALSO POSSIBLE. THE STRONGEST STORMS SHOULD BE PUSHING NORTHEAST OF TAF SITES BETWEEN 12Z AND 14Z. DERGAN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 19, 4:59 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 459 PM CDT THU MAY 19 2011 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-201100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-GAGE- HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MONONA IA- MONTGOMERY IA-PAGE IA-PAWNEE-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE- SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 459 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA THROUGH FRIDAY. AS OF NOW...IT APPEARS THAT SEVERE STORM DEVELOPMENT WILL BE POSSIBLE ALONG A WARM FRONT SLOWLY LIFTING OUT OF KANSAS. THE THREAT FOR LARGE HAIL WILL MOSTLY BE FOUND WITHIN COUNTIES SOUTH OF INTERSTATE 80 OVER SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT INTO EARLY SUNDAY MORNING. THERE IS A SLIGHT THREAT FOR SEVERE THUNDERSTORMS LATE FRIDAY AFTERNOON AND EVENING. ADDITIONAL THUNDERSTORM CHANCES ARE ON TAP MONDAY THROUGH WEDNESDAY WHEN THE NEXT UPPER DISTURBANCE AND ASSOCIATED SURFACE BOUNDARY MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF SOUTHEAST NEBRASKA THIS EVENING. IAZ079-090-NEZ067-068-091-093-201100- CASS-FREMONT IA-MILLS IA-NEMAHA-OTOE-RICHARDSON- 459 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA THROUGH FRIDAY. AS OF NOW...IT APPEARS THAT SEVERE STORM DEVELOPMENT WILL BE POSSIBLE ALONG A WARM FRONT SLOWLY LIFTING OUT OF KANSAS. THE THREAT FOR LARGE HAIL WILL MOSTLY BE FOUND WITHIN COUNTIES SOUTH OF INTERSTATE 80 OVER SOUTHEAST NEBRASKA. MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND NEBRASKA CITY DOWNSTREAM THROUGH RULO. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT INTO EARLY SUNDAY MORNING. THERE IS A SLIGHT THREAT FOR SEVERE THUNDERSTORMS LATE FRIDAY AFTERNOON AND EVENING. ADDITIONAL THUNDERSTORM CHANCES ARE ON TAP MONDAY THROUGH WEDNESDAY WHEN THE NEXT UPPER DISTURBANCE AND ASSOCIATED SURFACE BOUNDARY MOVES THROUGH. OVER THE NEXT THREE DAYS RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. THIS RAIN WILL LIKELY EXACERBATE ANY ONGOING FLOODING...ESPECIALLY ALONG THE MISSOURI RIVER FROM PLATTSMOUTH DOWNSTREAM. AT BROWNVILLE AND RULO...RIVER LEVELS MAY APPROACH MODERATE FLOOD STAGE BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF SOUTHEAST NEBRASKA OVERNIGHT.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:32 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 28 min |
| May 19, 10:59 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 31 min |
| May 20, 10:03 AM CDT | Areal Flood Advisory | OAX | Seward | 6 hr |
| May 20, 10:16 AM CDT | River Flood Warning | OAX | Cass | 130 days |
| May 20, 10:34 AM CDT | River Flood Warning | OAX | Saunders | 15 hr |
| May 20, 10:42 AM CDT | River Flood Warning | OAX | Saline | 3 days |
| May 20, 10:42 AM CDT | River Flood Warning | OAX | Saline | 3 hr |
| May 20, 11:04 AM CDT | Areal Flood Warning | OAX | Saunders | 6 hr |
| May 20, 11:58 AM CDT | River Flood Advisory | OAX | Jefferson | 3 hr |
| May 20, 3:05 PM CDT | River Flood Warning | OAX | Jefferson | 12 hr |
| May 20, 4:11 PM CDT | River Flood Warning | OAX | Saunders | 6 hr |
| May 20, 5:01 PM CDT | Areal Flood Warning | OAX | Saunders | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.